Alert archive / Tennessee / Wind Advisories in 2010
Wind Advisory 13, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 27, 2010, 2:40 AM EDT for 33 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia. It took effect at Mar 27, 2010, 9:16 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2010, 2:40 AM EDT (06:40 UTC)
- In effect from
- Mar 27, 2010, 9:16 PM EDT
- Expired
- Mar 28, 2010, 3:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928 WWUS74 KMRX 270640 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 240 AM EDT SAT MAR 27 2010 ...WINDY CONDITIONS DEVELOPING TONIGHT AND CONTINUING SUNDAY ACROSS THE HIGHER ELEVATIONS... .A STRONG HIGH PRESSURE RIDGE WILL CONTINUE EAST OF THE APPALACHIANS. A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE MID MISSISSIPPI RIVER VALLEY TONIGHT TO MIDDLE KENTUCKY ON SUNDAY. STRONG SOUTHERLY WINDS WILL INCREASE TONIGHT AND CONTINUE THROUGH SUNDAY. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-271445- /O.NEW.KMRX.WI.Y.0013.100328T0400Z-100328T1900Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... COKER CREEK...DUCKTOWN 240 AM EDT SAT MAR 27 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT SUNDAY. * TIMING: SOUTHERLY WINDS WILL INCREASE OVERNIGHT AND CONTINUE THROUGH SUNDAY. * WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
4 follow-up statements
303 WWUS74 KMRX 271902 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 302 PM EDT SAT MAR 27 2010 ...WINDY CONDITIONS DEVELOPING TONIGHT AND CONTINUING SUNDAY ACROSS THE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS... .HIGH PRESSURE WILL BE CENTERED TO OUR NORTHEAST AS A LOW PRESSURE SYSTEM APPROACHES MOVES THROUGH THE MID MISSISSIPPI RIVER VALLEY AND UP THE OHIO RIVER VALLEY ON SUNDAY. A TIGHTENING PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS WILL BRING STRONG AND GUSTY WINDS TO THE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS BEGINNING TONIGHT AND CONTINUING INTO SUNDAY. TNZ040-042-044-046-071-073-085-086-101-280400- /O.EXA.KMRX.WI.Y.0013.100328T0400Z-100328T1900Z/ NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- NW BLOUNT-NORTH SEVIER-MCMINN-NORTHWEST MONROE-WEST POLK- INCLUDING THE CITIES OF...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...MARYVILLE...SEVIERVILLE...ATHENS...MADISONVILLE... BENTON 302 PM EDT SAT MAR 27 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT SUNDAY. * SOUTH TO SOUTHEAST WINDS WILL INCREASE OVERNIGHT AND CONTINUE INTO SUNDAY. * WIND SPEEDS WILL REACH 15 TO 30 MPH WITH GUSTS TO AROUND 50 MPH AT TIMES OVER THE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWERLINES MAY ALSO BE BLOWN DOWN IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-280400- /O.CON.KMRX.WI.Y.0013.100328T0400Z-100328T1900Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 302 PM EDT SAT MAR 27 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT SUNDAY. * SOUTH TO SOUTHEAST WINDS WILL INCREASE OVERNIGHT AND CONTINUE INTO SUNDAY. * WIND SPEEDS WILL REACH 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH AT TIMES OVER THE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWERLINES MAY ALSO BE BLOWN DOWN IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
458 WWUS74 KMRX 280116 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 916 PM EDT SAT MAR 27 2010 ...WINDY CONDITIONS TONIGHT AND SUNDAY ACROSS THE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS... .A LOW PRESSURE SYSTEM OVER THE OZARKS REGION WILL APPROACH THE TENNESSEE RIVER VALLEY TONIGHT...WITH A TIGHTENING PRESSURE GRADIENT DEVELOPING ACROSS THE SOUTHERN APPALACHIANS. SOUTHEASTERLY WINDS OVER THE MOUNTAINS...COMBINED WITH A STABLE AIR MASS...WILL PRODUCE MOUNTAIN WAVES ALONG THE ADJACENT WESTERN FOOTHILLS INTO SUNDAY AFTERNOON. NCZ060-061-TNZ018-040>047-071>074-085>087-101-102-281000- /O.EXT.KMRX.WI.Y.0013.100328T0116Z-100328T1900Z/ CHEROKEE-CLAY-JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS- NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI- NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY... ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK... BENTON...DUCKTOWN 916 PM EDT SAT MAR 27 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM EDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM EDT SUNDAY. * GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE TONIGHT AND INTO SUNDAY. * WIND SPEEDS OF 20 TO 30 MPH WITH STRONGER GUSTS UP TO 55 MPH WILL OCCUR ACROSS THE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS. * WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY ALSO BE BLOWN DOWN IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH WITH GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ DMG
631 WWUS74 KMRX 280639 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 239 AM EDT SUN MAR 28 2010 ...WINDY CONDITIONS TODAY ACROSS THE AREA...ESPECIALLY THE TENNESSEE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE OHIO RIVER VALLEY TODAY. THE PRESSURE GRADIENT WILL TIGHTEN ACROSS...THE TENNESSEE RIVER VALLEY AND THE SOUTHERN APPALACHIANS. SOUTHEASTERLY WINDS WILL INCREASE THIS MORNING. THESE WINDS OVER THE TENNESSEE MOUNTAINS...COMBINED WITH A STABLE AIR MASS...WILL PRODUCE MOUNTAIN WAVES ALONG THE ADJACENT WESTERN FOOTHILLS INTO THIS AFTERNOON. TNZ018-040>047-071>074-086-087-281445- /O.UPG.KMRX.WI.Y.0013.000000T0000Z-100328T1900Z/ /O.NEW.KMRX.HW.W.0005.100328T0639Z-100328T1900Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK 239 AM EDT SUN MAR 28 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. * GUSTY SOUTH TO SOUTHEAST WINDS TODAY. * WIND SPEEDS OF 25 TO 40 MPH WITH STRONGER GUSTS UP TO 65 MPH WILL OCCUR ACROSS THE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS. * WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND WARNING MEANS THAT WINDS NEAR 40 MPH WITH GUSTS OF 58 MPH ARE EXPECTED OR OCCURRING. && $$ TNZ012>017-035>039-067>070-081>084-098>100-VAZ001-002-005-006-008- 281445- /O.EXA.KMRX.WI.Y.0013.000000T0000Z-100328T1900Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE- SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...CLINTON... OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY... KNOXVILLE...DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR... JASPER...CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 239 AM EDT SUN MAR 28 2010 /139 AM CDT SUN MAR 28 2010/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT /2 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT /2 PM CDT/ THIS AFTERNOON. * GUSTY SOUTH TO SOUTHEAST WINDS TODAY. * WIND SPEEDS OF 20 TO 30 MPH WITH STRONGER GUSTS UP TO 40 MPH. * WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY ALSO BE BLOWN DOWN IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH WITH GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ NCZ060-061-TNZ085-101-102-281445- /O.CON.KMRX.WI.Y.0013.000000T0000Z-100328T1900Z/ CHEROKEE-CLAY-MCMINN-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ATHENS...BENTON... DUCKTOWN 239 AM EDT SUN MAR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. * GUSTY SOUTH TO SOUTHEAST WINDS TODAY. * WIND SPEEDS OF 20 TO 30 MPH WITH STRONGER GUSTS UP TO 45 MPH. * WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY ALSO BE BLOWN DOWN IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH WITH GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
798 WWUS74 KMRX 281441 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1041 AM EDT SUN MAR 28 2010 ...WINDY CONDITIONS TODAY ACROSS THE AREA...ESPECIALLY THE TENNESSEE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE OHIO RIVER VALLEY TODAY. THIS SYSTEM WILL BRING STRONG AND GUSTY WINDS TO THE AREA. THESE WINDS OVER THE TENNESSEE MOUNTAINS...COMBINED WITH A STABLE AIR MASS...WILL PRODUCE MOUNTAIN WAVES ALONG THE ADJACENT WESTERN FOOTHILLS INTO THIS AFTERNOON. TNZ018-040>047-071>074-086-087-281900- /O.CON.KMRX.HW.W.0005.000000T0000Z-100328T1900Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK 1041 AM EDT SUN MAR 28 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. * GUSTY SOUTH TO SOUTHEAST WINDS TODAY. * WIND SPEEDS OF 20 TO 35 MPH WITH STRONGER GUSTS UP TO 65 MPH WILL OCCUR ACROSS THE MOUNTAINS AND THEIR ADJACENT WESTERN FOOTHILLS. * WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. && $$ NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002- 005-006-008-281900- /O.CON.KMRX.WI.Y.0013.000000T0000Z-100328T1900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX- JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON- BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...LENOIR CITY...KNOXVILLE...DANDRIDGE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...JASPER...CHATTANOOGA... CLEVELAND...BENTON...DUCKTOWN...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 1041 AM EDT SUN MAR 28 2010 /941 AM CDT SUN MAR 28 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT /2 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT /2 PM CDT/ THIS AFTERNOON. * GUSTY SOUTH TO SOUTHEAST WINDS TODAY. * WIND SPEEDS OF 15 TO 25 MPH WITH STRONGER GUSTS TO AROUND 40 MPH WILL BE POSSIBLE AT TIMES. * WINDS OF THIS MAGNITUDE WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY ALSO BE BLOWN DOWN IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH WITH GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 27, 1:30 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 27, 1:30 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 130 AM EDT SAT MAR 27 2010 .AVIATION...HIGH PRESSURE AND FEW CLOUDS THROUGH MUCH OF PERIOD. WIND SHEAR MAY BECOME A FACTOR LATE IN THE PERIOD. CONVECTION MOVES IN FROM THE WEST SHORTLY AFTER TAF PERIOD. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON
Hazardous weather outlook, Mar 26, 5:23 AM EDT, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 523 AM EDT FRI MAR 26 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 523 AM EDT FRI MAR 26 2010 /423 AM CDT FRI MAR 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Tennessee, 2010Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.